Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 11, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Mar 4, 2007, 7:40 AM AKST. It took effect at Mar 5, 2007, 12:00 AM AKST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2007, 7:40 AM AKST (16:40 UTC)
- In effect from
- Mar 5, 2007, 12:00 AM AKST
- Expired
- Mar 6, 2007, 12:00 PM AKST
- In force
- 36 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 042140 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1240 PM AST SUN MAR 4 2007 AKZ151-050945- /X.NEW.PAFC.WC.Y.0011.070305T0900Z-070306T2100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 1240 PM AST SUN MAR 4 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM AST TUESDAY. HIGH SURFACE PRESSURE ALONG THE ARCTIC COAST COMBINED WITH A TROUGH IN THE NORTHERN GULF OF ALASKA WILL TIGHTEN THE PRESSURE GRADIENT OVER THE KUSKOKWIM VALLEY SUNDAY NIGHT THROUGH TUESDAY. IN ADDITION TO THIS COLD AIR ALOFT WILL BE MOVING OVER THE AREA AND DROPPING TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL DROP WIND CHILL READINGS TO AROUND 45 BELOW ZERO AT TIMES. WINDS WILL BE STRONGEST AT HIGHER TERRAINS AND THROUGH GAPS IN THE TERRAIN. WIND CHILLS WILL IMPROVE SOME DURING THE DAY MONDAY BUT THEN DROP AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
5 follow-up statements
000 WWAK42 PAFC 050631 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 931 PM AST SUN MAR 4 2007 AKZ151-051845- /X.CON.PAFC.WC.Y.0011.070305T0900Z-070306T2100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 931 PM AST SUN MAR 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN UP TONIGHT THROUGH TUESDAY ACROSS THE KUSKOKWIM VALLEY AS HIGH PRESSURE BUILDS OVER THE INTERIOR AND A LOW PRESSURE SYSTEM MOVES INTO THE GULF. IN ADDITION TO THIS COLD AIR ALOFT WILL BE MOVING OVER THE AREA AND DROPPING TEMPERATURES. THE COMBINATION OF COLD TEMPERATURES AND WIND WILL DROP WIND CHILL READINGS TO AROUND 45 BELOW ZERO AT TIMES. WINDS WILL BE STRONGEST AT HIGHER TERRAINS AND THROUGH GAPS IN THE TERRAIN. WIND CHILLS WILL IMPROVE SOME DURING THE DAY MONDAY BUT THEN DROP AGAIN MONDAY NIGHT THROUGH TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 051334 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 434 AM AST MON MAR 5 2007 AKZ151-060145- /X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 434 AM AST MON MAR 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. COLD AIR AND WINDY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILL READINGS TO THE KUSKOKWIM VALLEY OVER THE NEXT COUPLE OF DAYS. WIND CHILL READINGS IN THE 30 TO 50 BELOW ZERO RANGE WILL AFFECT THE VALLEY THIS MORNING...WITH BRIEF IMPROVEMENT THIS AFTERNOON AS AIR TEMPERATURES WARM. AS TEMPERATURES DECREASE TONIGHT...30 TO 50 BELOW ZERO WIND CHILL READINGS WILL DEVELOP DURING THE EVENING AND PERSIST THROUGH TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 060102 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 402 PM AST MON MAR 5 2007 AKZ161-061500- /X.EXA.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 402 PM AST MON MAR 5 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST TUESDAY. COLD AIR AND WINDY CONDITIONS WILL BRING LOW WIND CHILL READINGS TO THE BRISTOL BAY AREA OVER THE NEXT COUPLE OF DAYS. WIND CHILL READINGS IN THE 30 TO 45 BELOW ZERO RANGE WILL OCCUR TONIGHT AND INTO TUESDAY MORNING. WIND CHILL READINGS WILL WARM SLIGHTLY TUESDAY AFTERNOON THANKS TO DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ151-061500- /X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 402 PM AST MON MAR 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST TUESDAY. COLD AIR AND WINDY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILL READINGS TO THE KUSKOKWIM VALLEY OVER THE NEXT COUPLE OF DAYS. WIND CHILL READINGS IN THE 30 TO 50 BELOW ZERO RANGE WILL CONTINUE TONIGHT AND INTO TUESDAY MORNING. WIND CHILL READINGS WILL WARM SLIGHTLY TUESDAY AFTERNOON THANKS TO DAYTIME HEATING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 061333 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 433 AM AST TUE MAR 6 2007 AKZ151-062100- /X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 433 AM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. COLD AIR AND WINDY CONDITIONS WILL CONTINUE TO BRING LOW WIND CHILL READINGS TO THE KUSKOKWIM VALLEY THIS MORNING. WIND CHILL READINGS IN THE 30 TO 50 BELOW ZERO RANGE THIS MORNING WILL WARM THIS AFTERNOON AS TEMPERATURES INCREASE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-062100- /X.CON.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 433 AM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST TUESDAY. COLD AIR AND WINDY CONDITIONS WILL BRING LOW WIND CHILL READINGS TO THE BRISTOL BAY AREA THIS MORNING. WIND CHILL READINGS IN THE 30 TO 45 BELOW ZERO RANGE THIS MORNING WILL WARM THIS AFTERNOON AS TEMPERATURES INCREASE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 062120 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1220 PM AST TUE MAR 6 2007 AKZ151-161-062230- /X.EXP.PAFC.WC.Y.0011.000000T0000Z-070306T2100Z/ KUSKOKWIM VALLEY-BRISTOL BAY- INCLUDING THE CITIES OF...MCGRATH...ANIAK...KING SALMON... DILLINGHAM...NAKNEK...PILOT POINT 1220 PM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY FOR THE KUSKOKWIM VALLEY AND BRISTOL BAY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 12:00 AM AKST, 7 hours 40 minutes earlier.
Area forecast discussion, Mar 4, 12:00 AM AKST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SUN MAR 4 2007
.DISCUSSION...THE OVERALL PATTERN HAS CHANGED VERY LITTLE AS AN
UPPER RIDGE REMAINS IN PLACE OVER THE BERING SEA WITH A TROUGH
ACROSS EASTERN ALASKA. A WEAK SHORTWAVE TRAVELING THROUGH SOUTHWEST
ALASKA THIS MORNING WILL PROVIDE CLOUDS AND A FEW LIGHT SNOW SHOWERS
ACROSS THE KUSKOKWIM DELTA WITH LITTLE OR NO IMPACT ELSEWHERE. WINDS
WILL INCREASE AFTER THE SHORTWAVE PASSAGE AS COLD ADVECTION KICKS IN.
AN UPPER JET COMING DOWN FROM THE NORTH WILL HELP AID IN MOMENTUM
TRANSFER TRANSLATING TO VERY WINDY CONDITIONS THROUGH N-S GAPS IN SW
ALASKA. THE WINDY CONDITIONS WILL STRETCH AS FAR EAST AS THE
MATANUSKA VALLEY WHERE A HIGH WIND WATCH WILL BE ISSUED FOR MONDAY AS
THE JET STREAK TRAVELS OVERHEAD. FURTHER EAST THE WINDS WILL INCREASE
DUE TO A TIGHTENING PRESSURE GRADIENT AND COLD ADVECTION...BUT THE
LACK OF STRONG UPPER LEVELS WINDS SHOULD PRECLUDE WINDS FROM REACHING
HIGH WIND CRITERIA.
LOW PRESSURE FROM THE CENTRAL PACIFIC GETS DRAWN NORTHEAST TOWARD
THE GULF OF ALASKA BY MID-WEEK AS THE BLOCKING RIDGE OVER THE BERING
PROMOTES MORE OF A NORTHWARD STORM TRACK. THE TRACK AND INTENSITY OF
THE LOW IS STILL IN QUESTION...BUT REGARDLESS...SNOW RETURNS TO
COASTAL AREAS OF SOUTH CENTRAL ALASKA FOR THE FIRST TIME IN WEEKS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 111.
FLOOD WARNING 141.
MARINE...GALE 130 132 140 150 155 165 175 176.
HEAVY FREEZING SPRAY 120 121 125 129 130 132 138 140 141.
FIRE WEATHER...NONE.
JCA MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:00 PM AKST | Gale Warning | AFC | 7 days | |
| Mar 3, 11:00 PM AKST | Gale Warning | AFC | 5 days | |
| Mar 3, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Mar 4, 12:00 AM AKST | High Wind Watch | AFC | 21 hr | |
| Mar 4, 12:00 AM AKST | Wind Chill Advisory | AFC | 6 days | |
| Mar 4, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Mar 4, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Mar 4, 11:00 AM AKST | Small Craft Advisory | AFC | 3 days | |
| Mar 4, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 days |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.